MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED COMPACT PORTABLE NEUROMONITOR (ICP AND ICT)

NATUS MEDICAL INCORPORATED COMPACT PORTABLE NEUROMONITOR (ICP AND ICT)
Model Number CAM02
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).Customer documented inconsistent icp measurements involving the cam02 and 1104bt catheter (temperature measured ok).Customer states the first catheter indicated intracranial hypertension, however the neurosurgeon did not agree.Catheter was removed after three days, second catheter began to show a high value and then went flat.The cam02 then stopped sensing both the "pic and temperature".After catheter was removed, the monitor displayed error message indicating "sensor board failure".Customer provided additional background information confirming the following: both catheters were zeroed prior to insertion.Camcabl was not replaced during patient monitoring.Customer has another cam02 monitor to use.Calibration was due (b)(6) of 2020, however customer states the unit was just installed in (b)(6) 2020 and has only been used for 6 months.It is yet to determine if the catheters had any problem or if it was the monitor failure that caused all the trouble with this monitoring case, even though the error appeared at the end after removing the patient monitoring.A separate report has been opened to investigate the catheter involved part 1104bt ref 2023988-2021-00013.Affected product has been requested to be returned for evaluation.
 
Event or Problem Description
Customer documented inconsistent icp measurements involving the cam02.No patient injury.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint# (b)(4).Request for product return was made on may 25th, june 11th, june 21st and july 26th, 2021.Product was not returned therefore unable to perform functional testing.Review of product evaluation form shows dhr was reviewed and found no manufacturing defects or associated capas.Complaint history was reviewed for the previous two years and found 32 confirmed complaints, giving an incident rate of (b)(4).Review of medical device hazard analysis shows incident to identify as an acceptable risk.Depot repair could not confirm the failure as product was not returned.There are no capa's related to this issue and this complaint does not identify a deficiency in the product design and therefore a capa is not required.Per qms-004442 complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.No complaint trends have been identified.Acceptable risk associated with the complaint as per line 12.1 (b)(4) camino icp monitor risk analysis.Acceptable risk associated with the complaint as per line 12.2 (b)(4) camino icp monitor risk analysis.Dhr was reviewed and unit passed all required tests.No manufacturing defects or non-conformance was observed.Service repair investigations will be conducted during the repair process and trend data will be reviewed per qms-004442.A separate report was opened to investigate the catheter involved part 1104bt ref (b)(4).Closure rationale: complaint could not be verified, materials not returned for analysis.
 
Event or Problem Description

Brand Name
COMPACT PORTABLE NEUROMONITOR (ICP AND ICT)
Common Device Name
COMPACT PORTABLE NEUROMONITOR (ICP AND ICT)
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego, ca 92121 CA
MDR Report Key12018138
Report Number2023988-2021-00012
Device Sequence Number4777155
Product Code GWM
UDI-Device Identifier00382830049023
UDI-Public00382830049023
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAM02
Device Catalogue NumberCAM02
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1